Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 416, NWS Norman, OK

July 18, 2021Cleveland County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 18, 2021, 6:42 PM CDT for Cleveland County, Oklahoma. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2021, 6:42 PM CDT (23:42 UTC)
Expired
Jul 18, 2021, 7:15 PM CDT
In force
33 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cleveland County, OK

The radar

The Norman radar (KTLX), 24 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:10 PM CDTHAIL 14 Wnw Moore, OKLOCATED AT 119TH STREET AND PENN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
241 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WUUS54 KOUN 182342
SVROUN
OKC027-190015-
/O.NEW.KOUN.SV.W.0416.210718T2342Z-210719T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
642 PM CDT Sun Jul 18 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northwestern Cleveland County in central Oklahoma...

* Until 715 PM CDT.

* At 642 PM CDT, a severe thunderstorm was located over southwestern
  Oklahoma City, or 4 miles southeast of Will Rogers Airport, moving
  east-southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Southern Oklahoma City, western Norman and Moore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3524 9746 3528 9756 3529 9756 3530 9758
      3531 9763 3538 9762 3538 9741
TIME...MOT...LOC 2342Z 280DEG 9KT 3534 9755 

HAIL...1.00IN
WIND...60MPH
 
$$

..speg.
1 follow-up statement
037 
WWUS54 KOUN 190015
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
715 PM CDT Sun Jul 18 2021

OKC027-190025-
/O.EXP.KOUN.SV.W.0416.000000T0000Z-210719T0015Z/
Cleveland OK-
715 PM CDT Sun Jul 18 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLEVELAND COUNTY
HAS EXPIRED...
                 
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been allowed to expire.  However 
gusty winds and heavy rain are still possible with this thunderstorm 
as it slowly moves across southwest Oklahoma City and western Moore.

LAT...LON 3524 9746 3528 9756 3529 9756 3530 9758
      3531 9763 3538 9762 3538 9741
TIME...MOT...LOC 0015Z 280DEG 9KT 3533 9746 

$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:21 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jul 18, 2:21 PM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Norman OK
221 PM CDT Sun Jul 18 2021

...New LONG TERM...

.SHORT TERM...
(This afternoon through Monday)
Issued at 1246 PM CDT Sun Jul 18 2021

A NW to SE oriented stationary boundary is currently draped
across central OK this afternoon. This will be the location where
isolated to scattered showers and thunderstorms develop through
this evening. The highest chances are expected over SE OK where
both surface observation and vis satellite suggest enhanced
convergence with cu fields developing. In addition to diurnal
convection along the boundary, an ongoing thunderstorm complex
moving out of west central KS should enter NW OK around 23-00Z. A
narrow environment of deep layer shear and instability should be
present across this area as it continues to track south
southeastward into west central OK after dark. Damaging wind
gusts could accompany these storms, along with marginally severe
hail until midnight or so. Late tonight, the surface front will
move southwestward as a quasi cold front. Stratus may redevelop by
early Mon morning behind it but confidence in how long it will
persist is low. Temps should be much more bearable behind it
regardless, and if stratus does linger by this time tomorrow it
could be similar to what NE OK is experiencing right now (upper
70s to low 80s). As far as PoPs are concerned for tomorrow, it
appears most of the region will be impacted by drier mid to upper
air/subsidence as a shortwave trough within northerly flow moves
into central AR by mid day. The exception will be over the
extreme west where a secondary perturbation within sfc upslope
flow could result in additional showers and thunderstorms
throughout the day but confidence is on the low side regarding
this scenario.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 221 PM CDT Sun Jul 18 2021

There is at least a chance that afternoon convection could still
affect the southwestern portion of the area Monday evening, but
the best signal is pushing west of the forecast area by the time
we get into the evening hours. Otherwise POPs will generally be
confined to low POPs in the southeast at various times closer to
the proximity of the broad mid-level through remaining just
southeast of the area. The large mid-level anticyclone over the
southwestern U.S. builds into the into the central and northern
Plains bringing warmer temperatures and helping to cut off any
significant chance of precipitation through most of the area
(except perhaps the southeast).

&&

.AVIATION...
(18Z TAFS)
Issued at 1246 PM CDT Sun Jul 18 2021

MVFR cigs will continue for another hour or two over PNC and SWO.
At least scattered cumulus is then expected for the rest of the
afternoon and evening for most terminals. Thunderstorms will
likely develop NW to SE along a cold front later today. However,
most should remain confined to SE OK away from terminals so have
only included VCTS over OUN. Later this evening, additional
showers and thunderstorms are expected near NW OK near WWR. Brief
IFR to MVFR cigs will develop behind the cold front early Mon
morning.

&&

.UPPER AIR...
Issued at 1246 PM CDT Sun Jul 18 2021

An Upper Air flight is not planned for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  85  66  86 /  40  20   0   0
Hobart OK         71  87  65  87 /  30  30  10   0
Wichita Falls TX  74  89  68  89 /  40  30  10   0
Gage OK           69  84  63  86 /  40  30   0   0
Ponca City OK     68  86  64  85 /  20  20   0   0
Durant OK         74  88  68  89 /  60  20   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...03
LONG TERM....68
AVIATION...26
Hazardous weather outlook, Jul 18, 3:07 PM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
307 PM CDT Sun Jul 18 2021

OKZ004>048-050>052-TXZ083>090-192015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
307 PM CDT Sun Jul 18 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms across portions of
northwestern Oklahoma. The slight risk is northwest of a line from
Arnett to Woodward to Alva. There is also a marginal risk of
severe thunderstorms to the south and east of the slight risk and
northwest of a line from Hollis to Cordell to Watonga to Medford.

Showers and thunderstorms moving south through western Kansas will
move into northwestern Oklahoma this afternoon and evening with
some additional thunderstorms developing over northwestern
Oklahoma. Some of these storms may be severe with wind gusts of 60
to 70 mph and hail to the size of quarters. The severe weather
potential will linger into the evening before diminishing around
midnight.

Elsewhere, thunderstorms will be scattered across southern and
western Oklahoma and western sections of north Texas through mid-
evening. Although some of these storms could be strong, the severe
weather potential is lower in these areas.

Heavy rainfall will also be possible with any of the storms this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms will be possible on Monday and Tuesday with
localized flooding as the only hazard. Thunderstorms will return
on Thursday through Saturday across southeast Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 18, 5:59 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
559 PM CDT Sun Jul 18 2021

OKZ023-024-182330-
Canadian OK-Caddo OK-
559 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Canadian and
northeastern Caddo Counties Until 630 PM CDT...

AT 557 PM CDT, a strong thunderstorm was located 4 miles east of
Lookeba, moving west at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3545 9819 3527 9818 3525 9846 3547 9848
TIME...MOT...LOC 2257Z 88DEG 12KT 3536 9828

..speg.
Special weather statement, Jul 18, 6:02 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
602 PM CDT Sun Jul 18 2021

OKZ035-037-038-182330-
Kiowa OK-Tillman OK-Comanche OK-
602 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...
northeastern Tillman and southwestern Comanche Counties Until 630 PM
CDT...

AT 601 PM CDT, a strong thunderstorm was located 4 miles west of
Indiahoma, moving south at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3461 9896 3469 9876 3449 9861 3439 9891
TIME...MOT...LOC 2301Z 338DEG 7KT 3459 9883

..speg.
Special weather statement, Jul 18, 6:04 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
604 PM CDT Sun Jul 18 2021

OKZ014-182330-
Roger Mills OK-
604 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills County
Until 630 PM CDT...

AT 559 PM CDT, a strong thunderstorm was located near Reydon, moving
southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3576 9998 3568 9969 3549 9985 3561 10000
      3573 10000
TIME...MOT...LOC 2259Z 303DEG 10KT 3567 9994

..speg.
Special weather statement, Jul 18, 6:08 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
608 PM CDT Sun Jul 18 2021

OKZ022-182345-
Washita OK-
608 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Washita County Until
645 PM CDT...

AT 603 PM CDT, a strong thunderstorm was located near Burns Flat,
moving south at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3542 9924 3546 9897 3524 9890 3524 9922
TIME...MOT...LOC 2303Z 348DEG 9KT 3537 9912

..speg.
Special weather statement, Jul 18, 6:32 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
632 PM CDT Sun Jul 18 2021

OKZ021-022-190000-
Washita OK-Beckham OK-
632 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Washita and east
central Beckham Counties Until 700 PM CDT...

AT 630 PM CDT, a strong thunderstorm was located 7 miles north of
Retrop, moving south at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3537 9928 3512 9913 3512 9941 3511 9941
      3511 9944 3512 9944 3512 9946 3531 9949
TIME...MOT...LOC 2330Z 342DEG 13KT 3527 9937

..speg.
Special weather statement, Jul 18, 6:39 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
639 PM CDT Sun Jul 18 2021

OKZ028-029-190015-
Cleveland OK-McClain OK-
639 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cleveland and
northwestern McClain Counties Until 715 PM CDT...

AT 636 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3520 9750 3532 9765 3538 9763 3538 9757
      3537 9740
TIME...MOT...LOC 2336Z 291DEG 8KT 3533 9757

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:12 PM CDTAreal Flood AdvisoryOUNCotton3 hr
Jul 18, 2:44 PM CDTSpecial Weather StatementOUNWoodward46 min
Jul 18, 3:07 PM CDTSpecial Weather StatementOUNCuster23 min
Jul 18, 3:18 PM CDTSevere Thunderstorm WarningOUNDewey, Woodward42 min
Jul 18, 3:28 PM CDTSpecial Weather StatementOUNKiowa32 min
Jul 18, 3:57 PM CDTSpecial Weather StatementOUNDewey33 min
Jul 18, 4:01 PM CDTSpecial Weather StatementOUNKiowa29 min
Jul 18, 4:34 PM CDTSevere Thunderstorm WarningOUNWoods41 min
Jul 18, 4:35 PM CDTSpecial Weather StatementOUNCuster, Dewey25 min
Jul 18, 4:58 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa26 min
Jul 18, 5:01 PM CDTSpecial Weather StatementOUNCaddo29 min
Jul 18, 5:04 PM CDTSpecial Weather StatementOUNCaddo26 min
Jul 18, 5:05 PM CDTSpecial Weather StatementOUNCuster25 min
Jul 18, 5:14 PM CDTSpecial Weather StatementOUNWoods31 min
Jul 18, 5:31 PM CDTSpecial Weather StatementOUNEllis29 min
Jul 18, 5:34 PM CDTSpecial Weather StatementOUNCuster26 min
Jul 18, 5:50 PM CDTSpecial Weather StatementOUNWoodward25 min
Jul 18, 5:59 PM CDTSpecial Weather StatementOUNCaddo31 min
Jul 18, 6:02 PM CDTSpecial Weather StatementOUNTillman28 min
Jul 18, 6:04 PM CDTSpecial Weather StatementOUNRoger Mills26 min
Jul 18, 6:08 PM CDTSpecial Weather StatementOUNWashita37 min
Jul 18, 6:32 PM CDTSpecial Weather StatementOUNWashita28 min
Jul 18, 6:39 PM CDTSpecial Weather StatementOUNCleveland36 min
Jul 18, 6:50 PM CDTSpecial Weather StatementOUNGrady25 min
Jul 18, 6:52 PM CDTSpecial Weather StatementOUNTillman38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.